MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected sodium results were obtained from a vitros performance verifier (pv) quality control fluid using vitros chemistry products sodium (na+) slides lot: 4282-1162-3122 on a vitros 5600 integrated system.Vitros pv i e2828 results of 139.7, 138.8 and 140.2 mmol/l vs.The expected result of 126.2 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained from a quality control fluid and no results were reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that higher than expected sodium results were obtained from a vitros performance verifier (pv) quality control fluid using vitros chemistry products sodium (na+) slides lot: 4282-1162-3122 on a vitros 5600 integrated system.The assignable cause of the event is improper protocol performed by the customer when preparing and using the vitros products.The customer was not warming the vitros na+ slide cartridges for the required amount of time after removing them from storage and before loading and using them on the vitros 5600 system.Additionally, the customer was warming the vitros calibrator kit 2 and vitros performance verifier vials longer than recommended and was not reconstituting the vials as recommended in the product instructions for use.After using fresh vitros products prepared by following the product(s) instructions for use, vitros na+ results returned to expectations for the customer.

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23535304
Report Number1319809-2025-00088
Device Sequence Number13303752
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)261001(11)250413(10)428211623122
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number8379034
Device Lot Number4282-1162-3122
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown